Who knows and how can you tell, without goi g to an endocrinologist, if your adrenals are working again..I know it can take up to a year after your at a low enough dose of pred...and sometimes they won’t start up again....found this interesting..
The longer high dose steroids were given for a disease like asthma, rheumatoid arthritis, polymyalgia rheumatica or inflammatory bowel disease, the more likely that individual will suffer from adrenal insufficiency symptoms on withdrawal of the steroids.
In addition, tapering off the steroids may cause a relapse of the disease that had been treated, causing a combination of disease symptoms overlapping with adrenal insufficiency symptoms. That is why it is very common for steroid tapers to be aborted, with a temporary return to therapeutic doses of glucocorticoids, followed by a slow attempt at tapering if the primary disease is in remission.
One patient mentioned a possible complication in coming off steroids is "Steroid Withdrawal Syndrome" or "rebound effect", which is the body's exaggerated response to removal of the drug. Rebound effect can result in fever, muscle pain and joint pain - making it hard for a patient and his physician to differentiate between withdrawal symptoms and a flare of the disease itself.
The side effects of cortisone, prednisone, and similar drugs are legendary. They include diabetes, osteoporosis, edema of the face, mood swings, stomach ulcers and, very importantly, adrenal suppression. In other words, your own adrenal glands shut off their production of these valuable hormones. Why not, since they essentially have been “told” by the prednisone that the adrenals are no longer needed. This bargain, then, becomes a nightmare as the effectiveness of the drugs wears off, side effects become more serious and the patient is unable to stop taking the medication.